Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Used hair removal cream in genital area. Having itching, skin peeling off and burning during urination. Herpes?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
I used veet hair removal cream for gential area After that I had severe itching redness and burning sensation when peeing Could I have herpes
Posted Sat, 7 Sep 2013 in Sexually Transmitted Diseases
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
It is not likely herpes

Detailed Answer:
Hi, thanks for using healthcare magic

It is most likely a reaction to the use of the veet. Different areas of the skin may respond in a different way to chemical agents.
The itching and redness sound typical of a reaction to an allergen or irritant , in this case the veet.

The burning on urination would have occurred as a result of the itching and scratching. Small superficial excoriations occur due to scratching , as urine passes over them, there would be burning.

Treatment would involve the application of a mild topical steroid to reduce the inflammation, for example hydrocortison, cutivate, elocon.

Genital herpes occurs due to vaginal, oral or anal intercourse. It is due to direct contact with lesions though there is also a reduced risk of transmission when an infected person is asymptomatic.

It would present with initial discomfort followed by redness then blisters . These blisters would then open to form small superficial ulcers.
There is usually pain in all of these stages.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor